Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Constipation & hard stool causing hemorrhoids after taking diovan with diltiazen and hydodhlorothiazide. Possible?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Been taking diovan 160 with diltiazen and hydodhlorothiazide. Since taking the Diovan I've been experiencing constipation and hard stool causing Hemmorhoids. Is this possible
Posted Thu, 19 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakesh Madhyastha 2 hours later

Thanks for the query

Tab diovan contains valsartan which is an angiotensin receptor blocker, it causes side effects but not like what you have explained. It is actually known to cause diarrhea as a side effect.

You are facing diffiulty in passing motion not because of your medications.
Please XXXXXXX a general surgeon for an physical examination to rule out any obstruction like haemorrhoids.

In the mean time you can use the following advises

1. Eat a high fibre diet. Containing white meat and lots of vegetables. Banana in particular is a very good laxative

2. Drink plenty of water. This will help soften your stool

3. Lactulose syrup 10 ml in the night is usually prescribed. Please XXXXXXX your doctor for the prescription

4. Fruits with skin like apples, pears,etc

These measures will certainly improve your current situation

I hope I have answered your query, if there are no further queries please accept my answer

I wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor